MAUDE Adverse Event Report: CARDINAL HEALTH 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

CARDINAL HEALTH 1.9F ARGYLE SINGLE LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43303
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported the nurse was assessing the patient and noticed a small drop of fluid leak on to patient's abdomen.Upon further assessment, it was noted the patient's peripherally inserted central catheter (picc) line in the right accessory cephalic vein had a small leak from the line as if there was a crack in the line.Charge nurse was notified to come assess and neonatal nurse practitioner (nnp) was called.Nnp ordered picc line to be removed.Charge nurse removed the line, started a peripheral intravenous line (piv), and restarted fluids, 1x dose of vancomycin given per nnp order.Per additional information provided on january 18, 2023, the vancomycin was given prophylactically because the central line was compromised.
 
Additional Manufacturer Narrative
Based on the information available to us, we were able to confirm the event.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.One used catheter was received at the manufacturing site for investigation.The sample was inspected, and the catheter showed a leak due to a hole on the extension tube.The manufacturing process was reviewed and no manufacturing related causes contributing to the reported condition were found.Controls are in place to prevent the reported condition from occurring.Based on all available information, the catheter was in good conditions prior to use and a leak was not detected during flushing.The issue was only detected when the device was in use with the patient.The most probable root cause was determined to be misuse.A corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.All information received will be used for further tracking and trending purposes.

Brand Name
1.9F ARGYLE SINGLE LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02864
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16236145
Report Number3009211636-2023-00805
Device Sequence Number6521936
Product Code LJS
UDI-Device Identifier10884527004645
UDI-Public10884527004645
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number43303
Device Catalogue Number43303
Device Lot Number1930300072
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexFemale
Patient Weight2 KG